Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 134, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 21, 2019, 5:03 PM EDT for Kosciusko County, Wabash County, Whitley County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2019, 5:03 PM EDT (21:03 UTC)
- Expired
- Jul 21, 2019, 5:32 PM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kosciusko County, IN, Wabash County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 31 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 899 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:07 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 21, 2:07 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
207 PM EDT Sun Jul 21 2019
.SYNOPSIS...
Issued at 1045 AM EDT Sun Jul 21 2019
Scattered showers and thunderstorms are expected to develop this
afternoon into early this evening. A few thunderstorms may produce
localized heavy rain and gusty winds. Chances for rain will
continue into tonight and Monday morning, mainly along and
southeast of Route 24. Cooler and less humid conditions will then
follow for much of next week. Highs will be in the 70s and 80s.
Lows will be in the 50s and 60s.
&&
.SHORT TERM...(This Afternoon through Monday)
Issued at 207 PM EDT Sun Jul 21 2019
A weak surface low/MCV over ne IL will ripple slowly east along a
sagging frontal zone late this afternoon into tonight. This forcing
will be enough to force a cluster of convection into the area
given high boundary layer moisture/instability mid afternoon into
this evening. Scattered to numerous coverage is anticipated with
slow movement and high moisture content suggesting the potential
for locally heavy rainfall and the risk for a few damaging wind
gusts in stronger cells. There is however no organized severe
threat with this activity given lacking shear/flow through the
column.
Showers have a decent chance to linger across our southern zones
later tonight into Monday morning as a mid level shortwave
approaches from the northwest. This feature should enhance
frontogenesis along the elevated portion of the aforementioned
frontal boundary to keep showers in the forecast during this time.
The bigger story into Monday will be northerly winds that will
result in lower humidity and highs only in the mid-upper 70s.
&&
.LONG TERM...(Monday Night through Sunday)
Issued at 207 PM EDT Sun Jul 21 2019
The northern fringe of a subtropical ridge that provided this latest
round of heat/humidity will amplify/retrograde west into the
Intermountain West while upper troughing settles into the Eastern
US. The resulting nw flow over sprawling sfc high pressure will
provide the mid-late week periods with an extended stretch of mainly
dry conditions and below normal temps that will slowly moderate with
time.
Model guidance over the last several days have been relatively
consistent in indicating a shortwave and associated mid level cold
pocket dropping southeast through the region on Tuesday. A diurnally
driven, spotty, shower cannot be ruled out Tuesday afternoon with
this feature, though not enough coverage/confidence at this point
for anything more than a silent 10 PoP. High pressure becomes better
established Wed-Thu with the only potential for a stray late day
shower near any lake breezes.
The upper trough lifts out and high pressure shifts off to the east
by this weekend. This will allow temperatures and humidity to creep
to or slightly above average. Non-zero chances for convection will
also return in this warm/moist advection regime as upper waves
tracking east near the US/Canada possibly drop a frontal boundary in
by sometime this weekend or early the following week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 134 PM EDT Sun Jul 21 2019
Radar trends from earlier today depicted an outflow that was
moving south and has settled across the southern parts of the
CWA...south of U.S. 24. Isolated storms had begun to fire along
this boundary earlier in the aftn...however were not sustainable.
The main focus has been the complex approaching from the west due
to a somewhat subtle wave across Illinois. Expect storms to
become more numerous after 20Z as we approach peak heating. As the
wave passes by through the evening and the front slowly pushes
across the area...convection will come to an end around 03-04Z for
both terminal sites.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 6 PM EDT this evening for INZ032>034.
Beach Hazards Statement through Tuesday morning for INZ003.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...MF
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jul 21, 10:36 AM EDT, 6 hours 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 1036 AM EDT Sun Jul 21 2019 INZ004>009-012>018-020-022>027-MIZ078>081-OHZ001-002-004-005-015-016- 024-025-221445- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Cass MI-St. Joseph MI-Branch-Hillsdale- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 1036 AM EDT Sun Jul 21 2019 /936 AM CDT Sun Jul 21 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon into early this evening. While locally heavy rain will be the main concern, the strongest storms may produce locally damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ032>034-221445- Grant-Blackford-Jay- 1036 AM EDT Sun Jul 21 2019 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms are expected this afternoon into early this evening. While locally heavy rain will be the main concern, the strongest storms may produce locally damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ077-221445- Berrien- 1036 AM EDT Sun Jul 21 2019 This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. Scattered thunderstorms will be possible this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Dangerous swimming conditions are expected along the beaches of southeastern Lake Michigan Monday, possibly continuing into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-221445- La Porte- 936 AM CDT Sun Jul 21 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Scattered thunderstorms will be possible this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Outside the beach hazards concerns, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-221445- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1036 AM EDT Sun Jul 21 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. Scattered thunderstorms will be possible this afternoon. Locally higher winds and waves in the vicinity of storms will pose a hazard to small craft. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Conditions hazardous to small craft are likely Monday into Monday night.
In the hours before
Special weather statement, Jul 21, 4:24 PM EDT, 39 minutes before
Special Weather Statement National Weather Service Northern Indiana 424 PM EDT Sun Jul 21 2019 INZ007-009-212100- De Kalb-Steuben- 424 PM EDT Sun Jul 21 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN STEUBEN AND NORTHWESTERN DE KALB COUNTIES... At 424 PM EDT, a strong thunderstorm was located 8 miles northwest of Waterloo, or 8 miles northeast of Kendallville, moving southeast at 10 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Waterloo, Hamilton, Ashley, Hudson, Corunna, Fairfield Center, Long Lake, Pleasant Lake, Hamilton Lake, Golden Lake, Sedan and Steubenville. This includes Interstate 69 in Indiana between mile markers 332 and 345. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4145 8518 4161 8512 4159 8489 4138 8501 TIME...MOT...LOC 2024Z 302DEG 6KT 4152 8513 HAIL...0.25 WIND...50MPH MCS
Special weather statement, Jul 21, 4:27 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Northern Indiana
427 PM EDT Sun Jul 21 2019
INZ014>016-022-023-212130-
Miami-Kosciusko-Cass-Marshall-Fulton-
427 PM EDT Sun Jul 21 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FULTON...SOUTHWESTERN
KOSCIUSKO...NORTHEASTERN CASS...NORTHWESTERN MIAMI AND SOUTHERN
MARSHALL COUNTIES...
At 427 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Knox to 7 miles east of Winamac to
Royal Center. Movement was east at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Plymouth, Rochester, Bourbon, Argos, Culver, Akron, Mentone, Walnut,
Tippecanoe, Kewanna, Etna Green, Denver, Fulton, Macy, Leiters Ford,
Nyena Lake, Leases Corner, Deedsville, Hibbard and Beaver Dam Lake.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Seek shelter until these storms pass.
&&
LAT...LON 4091 8648 4091 8647 4134 8647 4137 8607
4103 8594 4101 8594 4086 8602 4086 8648
TIME...MOT...LOC 2027Z 266DEG 23KT 4124 8655 4101 8647 4087 8650
HAIL...0.25
WIND...40MPH
MARSILISpecial weather statement, Jul 21, 4:50 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Northern Indiana
450 PM EDT Sun Jul 21 2019
INZ008-014>017-022>025-212145-
Wabash-Miami-Noble-Whitley-Huntington-Kosciusko-Cass-Marshall-Fulton-
450 PM EDT Sun Jul 21 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WABASH...SOUTHWESTERN
NOBLE...WHITLEY...HUNTINGTON...EASTERN FULTON...KOSCIUSKO...EAST
CENTRAL CASS...MIAMI AND SOUTHEASTERN MARSHALL COUNTIES...
At 449 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bourbon to 6 miles north of Mexico
to Walton. Movement was east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Huntington, Warsaw, Peru, Wabash, Columbia City, Rochester, North
Manchester, Winona Lake, Tri-lakes, Grissom Afb, Bourbon, South
Whitley, Akron, Andrews, North Webster, Walton, Pierceton, Mentone,
Bunker Hill and La Fontaine.
This includes Interstate 69 in Indiana between mile markers 273 and
276.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Seek shelter until these storms pass.
&&
LAT...LON 4064 8626 4089 8617 4135 8619 4135 8547
4089 8544 4066 8546
TIME...MOT...LOC 2049Z 268DEG 38KT 4135 8615 4090 8614 4065 8623
HAIL...0.25IN
WIND...40MPH
MARSILISpecial weather statement, Jul 21, 4:52 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Northern Indiana 452 PM EDT Sun Jul 21 2019 OHZ001-002-004-005-212115- Henry-Defiance-Fulton-Williams- 452 PM EDT Sun Jul 21 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DEFIANCE... NORTHWESTERN HENRY...SOUTHWESTERN FULTON AND SOUTHEASTERN WILLIAMS COUNTIES... At 452 PM EDT, a strong thunderstorm was located near Bryan, moving northeast at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Bryan, Archbold, Stryker, Pulaski, Ney, Evansport, Ridgeville Corners and Williams Center. Seek shelter until this storm passes. && LAT...LON 4128 8454 4144 8465 4159 8436 4138 8416 TIME...MOT...LOC 2052Z 243DEG 9KT 4140 8451 HAIL...0.25IN WIND...40MPH MARSILI
Local storm report, Jul 21, 5:01 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HEAVY RAIN ELKHART 41.68N 85.97W
07/21/2019 M1.78 INCH ELKHART IN TRAINED SPOTTER
RAINFALL OCCURRED IN 15 MINS.
&&
CRLocal storm report, Jul 21, 5:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND GST ATHENS 41.05N 86.13W
07/21/2019 M56 MPH FULTON IN PUBLIC
PRIVATE WEATHER STATION.
&&
AGDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:17 PM EDT | Special Weather Statement | IWX | Elkhart, LaGrange | 28 min |
| Jul 21, 4:39 AM EDT | Beach Hazards Statement | IWX | 49 hr | |
| Jul 21, 10:32 AM EDT | Heat Advisory | IWX | Blackford, Grant, Jay | 7 hr |
| Jul 21, 3:17 PM EDT | Special Weather Statement | IWX | Saint Joseph | 43 min |
| Jul 21, 3:21 PM EDT | Areal Flood Advisory | IWX | LaPorte, Marshall, Saint Joseph, Starke | 4 hr |
| Jul 21, 3:29 PM EDT | Special Weather Statement | IWX | Pulaski, Starke | 61 min |
| Jul 21, 3:40 PM EDT | Flash Flood Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 4 hr |
| Jul 21, 3:46 PM EDT | Small Craft Advisory | IWX | 36 hr | |
| Jul 21, 3:53 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, Starke | 42 min |
| Jul 21, 4:09 PM EDT | Special Weather Statement | IWX | Elkhart | 51 min |
| Jul 21, 4:23 PM EDT | Areal Flood Advisory | IWX | Elkhart, Saint Joseph | 3 hr |
| Jul 21, 4:24 PM EDT | Special Weather Statement | IWX | DeKalb | 36 min |
| Jul 21, 4:27 PM EDT | Special Weather Statement | IWX | Fulton, Marshall | 63 min |
| Jul 21, 4:50 PM EDT | Special Weather Statement | IWX | Huntington, Kosciusko, Miami, Wabash, Whitley | 55 min |
| Jul 21, 5:14 PM EDT | Special Weather Statement | IWX | Grant, Huntington, Miami, Wabash, Wells | 46 min |
| Jul 21, 5:18 PM EDT | Special Weather Statement | IWX | Kosciusko, Noble | 42 min |
| Jul 21, 5:38 PM EDT | Special Weather Statement | IWX | Allen, Noble, Whitley | 67 min |
| Jul 21, 6:02 PM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay, Wells | 58 min |
| Jul 21, 6:21 PM EDT | Special Weather Statement | IWX | Allen, DeKalb | 54 min |
| Jul 21, 7:35 PM EDT | Areal Flood Advisory | IWX | DeKalb, Steuben | 3 hr |
| Jul 21, 4:52 PM EDT | Special Weather Statement | IWX | Defiance | 23 min |
| Jul 21, 5:27 PM EDT | Special Weather Statement | IWX | Henry | 33 min |
| Jul 21, 5:48 PM EDT | Areal Flood Advisory | IWX | Defiance, Henry, Williams | 3 hr |
| Jul 21, 6:47 PM EDT | Special Weather Statement | IWX | Van Wert | 28 min |
| Jul 21, 6:52 PM EDT | Areal Flood Warning | IWX | Defiance, Henry, Williams | 6 hr |
| Jul 21, 7:02 PM EDT | Special Weather Statement | IWX | Defiance | 73 min |
| Jul 21, 7:20 PM EDT | Special Weather Statement | IWX | Allen, Putnam, Van Wert | 70 min |
| Jul 21, 7:45 PM EDT | Special Weather Statement | IWX | Henry | 90 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.